Alert archive / Idaho / Flash Flood Warnings in 1997
Flash Flood Warning 31, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 11, 1997, 2:36 PM MDT for Bannock County, Bingham County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 1997, 2:36 PM MDT (20:36 UTC)
- Expired
- Sep 11, 1997, 4:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Bannock County, ID, Bingham County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 2379 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 112040 FFWPIH IDC005-011-112245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD AND SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 236 PM MDT THU SEP 11 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLASH FLOOD AND SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST IDAHO ...NORTHEASTERN BANNOCK COUNTY...CENTRAL BINGHAM COUNTY AT 235 PM DOPPLER WEATHER RADAR INDICATES EXTREMELY HEAVY RAIN CONTINUES TO PERSIST ALONG THE HILLS EAST OF POCATELLO NORTHWARD TO THE FIRTH AREA. DOPPLER RAINFALL ESTIMATES SINCE 135 PM ARE UP TO 2.0 INCHES. STORM SPOTTERS FROM POCATELLO CREEK AREA ON THE EAST SIDE OF POCATELLO ARE REPORTING FLOODING WITH SOME ROADS IMPASSIABLE. THIS IS EXTREMELY DANGEROUS SITUATION WITH LOW VISIBILITIES COMPOUNDING TRAVEL HAZARDS ASSOCIATED WITH FLOODING. HAIL UP TO 3/4 INCH DIAMETER AND FREQUENT LIGHTNING WILL ALSO OCCUR WITH TH^ESE STORMS. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 1:40 PM MDT, 56 minutes earlier.
Area forecast discussion, Sep 11, 1:40 PM MDT, 56 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MDT THU SEP 11 1997 KSFX 88D INDICATING A LINE OF TSTMS MOVING INTO THE MAGIC VALLEY... AND FURTHER STORMS STARTING TO POP IN THE SNAKE PLAINS WHERE IT HAS BEEN RELATIVELY CLEAR THIS MORNING. THE LATER STORMS HAVE THE BEST POTENTIAL FOR SEVERE...ALTHOUGH IT REMAINS LIKELY MOST STORMS WILL BE ONLY HEAVY RAIN PRODUCERS. WINDS REMAIN FROM THE NORTH AT 10 TO 20 MPH ACROSS MUCH OF THE PLAINS AND THERE IS THE RISK OF A CONVERGENCE ZONE GENERATING ACROSS THE SOUTHERN SNAKE PLAINS WHEN THESE WINDS COLLIDE WITH THE WESTERLY WINDS ASSOCIATED WITH THE APPROACHING LINE AND FRONT. DYNAMICS LOOK SOLID FOR STRONG TO SEVERE CONVECTIVE TO CONTINUE INTO THE EARLY EVENING HOURS WITH THE PASSAGE OF THE UPPER PORTION OF THE FRONT ASSOCIATED WITH THE LINE OF TSTMS...WHILE THE SURFACE FRONT LAGS BEHIND AND WILL CONTINUE GENERATION OF CONVECTION INTO THE EVENING. ...PV MAX...H3 JET...DIFLUENCE AND CAA ALOFT. STRONG STORMS STILL SUPPORTED BY PV MAXIMA...H3 JET...DIFLUENCE ALOFT ALL IN A HIGH CAPE ENVIRONMENT...RICH H7/H5 THETA-E ADVECTION...AND MODEST H8-H4 SHEAR. AFTER MIDNIGHT EXPECT CLEARING AS A DRIER AND STABLE AIRMASS OVERSPREADS EASTERN IDAHO. SEASONAL TEMPERATURES WILL BE ESTABLISHED FOR THE REMAINDER OF THE PERIOD AS ADDITIONAL CAA REINFORCES THE INITIAL SHOT OF COLD AIR. COLD AIR ALOFT WILL CREATE ENOUGH INSTABILITY FRIDAY AFTERNOON FOR SOME CLOUDS AND A CHANCE OF SHOWERS PARTICULARLY OVER THE EASTERN HIGHLANDS. FRIDAY NIGHT WILL SEE COLD TEMPS WITH POSSIBLE FREEZING TEMPS NORTH OF IDA. GUIDANCE APPEARS TOO WARM ON THE HIGHS. TSC .WSR88D KSFX...VCP21 OPERATIONAL. IDA BU 045/072 040/075 040 07700 PIH BU 048/075 044/079 044 07700
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:59 PM MDT | Severe Thunderstorm Warning | PIH | Power | 61 min |
| Sep 10, 7:27 PM MDT | Flash Flood Warning | PIH | Bannock | 48 min |
| Sep 10, 7:27 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 48 min |
| Sep 10, 9:30 PM MDT | Severe Thunderstorm Warning | PIH | Madison, Teton | 45 min |
| Sep 11, 4:37 AM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 53 min |
| Sep 11, 5:04 AM MDT | Severe Thunderstorm Warning | PIH | Bannock | 26 min |
| Sep 11, 5:26 AM MDT | Severe Thunderstorm Warning | PIH | Bingham | 34 min |
| Sep 11, 12:54 PM MDT | Flash Flood Warning | PIH | Cassia | 66 min |
| Sep 11, 12:54 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 66 min |
| Sep 11, 1:41 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 64 min |
| Sep 11, 2:00 PM MDT | Severe Thunderstorm Warning | PIH | Power | 45 min |
| Sep 11, 2:24 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 66 min |
| Sep 11, 2:30 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 60 min |
| Sep 11, 2:36 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 2 hr |
| Sep 11, 2:47 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte | 58 min |
| Sep 11, 3:16 PM MDT | Flash Flood Warning | PIH | Bonneville, Madison | 59 min |
| Sep 11, 3:16 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison | 59 min |
| Sep 11, 3:25 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 35 min |
Nearby
Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.